| Model Number |
AR40E |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4, a5 and a6: unknown, as information was requested but not provided.Section d6a: if implanted, give date: n/a, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: n/a, as lens was removed/replaced during the same procedure.Section e1 - email address: unknown, as information was requested but not provided section e1 - telephone number: (b)(6).Section h3 - the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the non-preloaded intraocular lens (iol) haptic was detached inside the injector during implantation.The injector was defective and the lens was in contact with the patient's eye.Through follow-up, we learned, that the patient is well.The lens was removed and replaced with a new lens with the same diopter.No further information was provided.Note: a separate report will be submitted under the number 3012236936-2024-0003487, to capture the injector.
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: the device was not returned; however, a picture was provided and evaluated.Section h3 - device evaluated by manufacturer? yes.Device evaluation: a photograph provided by the customer was evaluated.The photograph displayed the suspect lens inside the lens daisy wheel; one lens haptic can be observed to be detached.Due to no product received, no further evaluation could be performed.The complaint issue "haptic detached" was identified during photograph evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction were identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: march 12, 2025.Section h3 - device evaluated by manufacturer? yes device evaluation: visual inspection revealed that the lens was received coated in viscoelastic residue and was slightly off center in the lens case with the edges of the lens deformed as a result.The lens was damaged and torn at the haptic attachment site.The lens was cleaned revealing cosmetic scratches.The complaint issue "haptic detached" was identified during evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.